Alert archive / Wyoming / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 10, 2019, 2:51 PM MDT for Fremont County, Natrona County, Wyoming. It took effect at Aug 11, 2019, 1:00 PM MDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2019, 2:51 PM MDT (20:51 UTC)
- In effect from
- Aug 11, 2019, 1:00 PM MDT
- Expired
- Aug 12, 2019, 7:00 PM MDT
- In force
- 30 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 62 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 2099 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
749 WWUS85 KRIW 102051 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 251 PM MDT Sat Aug 10 2019 WYZ283-110900- /O.UPG.KRIW.FW.A.0002.190811T1900Z-190812T0200Z/ /O.NEW.KRIW.FW.W.0002.190811T1900Z-190812T0200Z/ Upper Wind River Basin/Wind River Basin- 251 PM MDT Sat Aug 10 2019 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from 1 PM to 8 PM MDT Sunday. the Fire Weather Watch is no longer in effect. * IMPACTS: Low Humidities and Strong Gusty Winds will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY...Fire Weather Zone 283. * COUNTIES AFFECTED: In Central WY...Fremont. * WIND: Southwest 10 to 20 mph with gusts up to 35 mph. * HUMIDITY: As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ288-110900- /O.UPG.KRIW.FW.A.0002.190811T1900Z-190812T0200Z/ /O.NEW.KRIW.FW.W.0002.190811T1900Z-190812T0200Z/ East Wind River Mountains/South Shoshone NF- 251 PM MDT Sat Aug 10 2019 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from 1 PM to 8 PM MDT Sunday. the Fire Weather Watch is no longer in effect. * IMPACTS: Low Humidities and Strong Gusty Winds will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY...Fire Weather Zone 288. * COUNTIES AFFECTED: In Central WY...Fremont. In West Central WY...Sublette. * WIND: West 15 to 25 mph with gusts up to 40 mph. * HUMIDITY: As low as 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ280-110900- /O.UPG.KRIW.FW.A.0002.190811T1900Z-190812T0200Z/ /O.NEW.KRIW.FW.W.0002.190811T2200Z-190813T0100Z/ Natrona County/Casper BLM- 251 PM MDT Sat Aug 10 2019 ...RED FLAG WARNING IN EFFECT FROM 4 PM SUNDAY TO 7 PM MDT MONDAY... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from 4 PM Sunday to 7 PM MDT Monday. the Fire Weather Watch is no longer in effect. * IMPACTS: Low Humidities and Strong Gusty Winds will create erratic fire behavior and new fire starts late Sunday afternoon and evening as well as Monday afternoon and early evening. There will be a break in the elevated fire weather conditions later Sunday night through Monday morning with winds decreasing along with a relative humidity well above critical levels. * AFFECTED AREA: In Central WY...Fire Weather Zone 280. * COUNTIES AFFECTED: In Central WY...Natrona. * WIND: West 10 to 20 mph with gusts up to 35 mph. * HUMIDITY: As low as 13 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
6 follow-up statements
948 WWUS85 KRIW 110907 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 307 AM MDT Sun Aug 11 2019 WYZ283-112200- /O.CON.KRIW.FW.W.0002.190811T1900Z-190812T0200Z/ Upper Wind River Basin/Wind River Basin- 307 AM MDT Sun Aug 11 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... * IMPACTS: Low Humidities and Strong Gusty Winds will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY...Fire Weather Zone 283. * COUNTIES AFFECTED: In Central WY...Fremont. * WIND: Southwest 10 to 20 mph with gusts up to 30 mph. * HUMIDITY: As low as 13 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ288-112200- /O.CON.KRIW.FW.W.0002.190811T1900Z-190812T0200Z/ East Wind River Mountains/South Shoshone NF- 307 AM MDT Sun Aug 11 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... * IMPACTS: Low Humidities and Strong Gusty Winds will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY...Fire Weather Zone 288. * COUNTIES AFFECTED: In Central WY...Fremont. In West Central WY...Sublette. * WIND: Southwest 15 to 25 mph with gusts up to 35 mph. * HUMIDITY: As low as 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ280-112200- /O.CON.KRIW.FW.W.0002.190811T2200Z-190813T0100Z/ Natrona County/Casper BLM- 307 AM MDT Sun Aug 11 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM MDT MONDAY... * IMPACTS: Low Humidities and Strong Gusty Winds will create erratic fire behavior and new fire starts late Sunday afternoon and evening, as well as Monday afternoon and early evening. There will be a break in the elevated fire weather conditions later Sunday night through Monday morning, with winds decreasing along with relative humidity well above critical levels. * AFFECTED AREA: In Central WY...Fire Weather Zone 280. * COUNTIES AFFECTED: In Central WY...Natrona. * WIND: West 10 to 20 mph with gusts up to 30 mph. * HUMIDITY: As low as 13 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
900 WWUS85 KRIW 112210 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 410 PM MDT Sun Aug 11 2019 WYZ283-120200- /O.CON.KRIW.FW.W.0002.000000T0000Z-190812T0200Z/ Upper Wind River Basin/Wind River Basin- 410 PM MDT Sun Aug 11 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS: Low Humidities and Strong Gusty Winds will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY...Fire Weather Zone 283. * COUNTIES AFFECTED: In Central WY...Fremont. * WIND: West 15 to 20 mph with gusts up to 30 mph. * HUMIDITY: As low as 13 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ288-120200- /O.CON.KRIW.FW.W.0002.000000T0000Z-190812T0200Z/ East Wind River Mountains/South Shoshone NF- 410 PM MDT Sun Aug 11 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS: Low Humidities and Strong Gusty Winds will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY...Fire Weather Zone 288. * COUNTIES AFFECTED: In Central WY...Fremont. In West Central WY...Sublette. * WIND: West 15 to 25 mph with gusts up to 35 mph. At 3 pm, a wind gust of 39 mph was recorded at the Anderson Ridge Remote Weather Station near South Pass, during which time the relative humidity was 15 percent. * HUMIDITY: As low as 14 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ280-120200- /O.CON.KRIW.FW.W.0002.000000T0000Z-190813T0100Z/ Natrona County/Casper BLM- 410 PM MDT Sun Aug 11 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT MONDAY... * IMPACTS: Low Humidities and Strong Gusty Winds will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY...Fire Weather Zone 280. * COUNTIES AFFECTED: In Central WY...Natrona. * WIND: West 5 to 15 mph with gusts up to 25 mph. * HUMIDITY: As low as 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
825 WWUS85 KRIW 120141 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 741 PM MDT Sun Aug 11 2019 WYZ283-120245- /O.EXP.KRIW.FW.W.0002.000000T0000Z-190812T0200Z/ Upper Wind River Basin/Wind River Basin- 741 PM MDT Sun Aug 11 2019 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... The red flag warning for the Wind River Basin will be allowed to expire at 8 PM. $$ WYZ288-120245- /O.EXP.KRIW.FW.W.0002.000000T0000Z-190812T0200Z/ East Wind River Mountains/South Shoshone NF- 741 PM MDT Sun Aug 11 2019 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... The red flag warning for the eastern slopes of the Wind River Mountains including South Pass will be allowed to expire at 8 PM. $$ WYZ280-121345- /O.CON.KRIW.FW.W.0002.000000T0000Z-190813T0100Z/ Natrona County/Casper BLM- 741 PM MDT Sun Aug 11 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT MONDAY... * IMPACTS: Low humidities and strong gusty Winds will create erratic fire behavior from any new fire starts. * WHEN: Red flag conditions will subside this evening, but return Monday afternoon and last into the evening. * AFFECTED AREA: In Central WY...Fire Weather Zone 280. * COUNTIES AFFECTED: In Central WY...Natrona. * WIND: West 15 to 20 mph with gusts up to 30 mph. * HUMIDITY: As low as 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
992 WWUS85 KRIW 121009 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 409 AM MDT Mon Aug 12 2019 WYZ280-122200- /O.CON.KRIW.FW.W.0002.000000T0000Z-190813T0100Z/ Natrona County/Casper BLM- 409 AM MDT Mon Aug 12 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * IMPACTS: Low Humidities and Gusty Winds will create erratic fire behavior and new fire starts. * WHEN: Red flag conditions will return Monday afternoon and last into the evening. * AFFECTED AREA: In Central WY...Fire Weather Zone 280. * COUNTIES AFFECTED: In Central WY...Natrona. * WIND: West 10 to 15 mph with gusts up to 25 mph. * HUMIDITY: As low as 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
144 WWUS85 KRIW 122116 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 316 PM MDT Mon Aug 12 2019 WYZ280-130100- /O.CON.KRIW.FW.W.0002.000000T0000Z-190813T0100Z/ Natrona County/Casper BLM- 316 PM MDT Mon Aug 12 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * IMPACTS: Low Humidities and Strong Gusty Winds will create erratic fire behavior and new fire starts. At 1500 this afternoon, the relative humidity at the Casper Natrona County Airport was 10 percent, coupled with a 40 mph wind gust. * WHEN: Red flag conditions through this afternoon and last into the evening. * AFFECTED AREA: In Central WY...Fire Weather Zone 280. * COUNTIES AFFECTED: In Central WY...Natrona. * WIND: Northwest 15 to 25 mph with gusts up to 35 mph. * HUMIDITY: As low as 11 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
598 WWUS85 KRIW 130032 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 632 PM MDT Mon Aug 12 2019 WYZ280-130145- /O.EXP.KRIW.FW.W.0002.000000T0000Z-190813T0100Z/ Natrona County/Casper BLM- 632 PM MDT Mon Aug 12 2019 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... The red flag warning in effect for the lower elevations of Natrona County will be allowed to expire at 7 PM. $$ http://weather.gov/riverton
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 10, 2:45 PM MDT, 6 minutes earlier.
Area forecast discussion, Aug 10, 2:45 PM MDT, 6 minutes before
Area Forecast Discussion National Weather Service Riverton WY 245 PM MDT Sat Aug 10 2019 .SHORT TERM...Today and tonight Northwest-oriented ridge axis remains over the Cowboy State today. An upper low associated with a longwave trough just off the West Coast, is beginning to make its way onshore this morning. This low will slowly make its way over northern CA today and finally begin to fill later this evening. Shortwaves further south over UT will make their way over the western half of the forecast area this afternoon. Apart from high clouds streaming over the area this morning, skies are mostly clear. This will allow for differential heating to initiate convection shortly after 18Z. Storm coverage will begin along and west of a Cody to Rock Springs line through 21Z. Thunderstorms will then encompass much of the forecast area, except the far west, as storms move to the northeast. By 00Z Sunday, storms will be along and east of an Alpine to Buffalo line. Moisture remains readily available across the area, with Gulf moisture confined to eastern WY. Locally heavy rain and gusty winds will be possible with thunderstorms this afternoon and evening. Stronger storms will be possible across the north, due to the increased shear profiles with southeast sfc winds and higher dewpoints. Storms will quickly end this evening from southwest to northeast, lasting over Johnson County through 06Z. Low clouds will be possible once again over Natrona County and southern Johnson County by the predawn hours Sunday morning. .LONG TERM...Sunday through Saturday A cold front will push through the area Sunday, lowering humidities and bringing breezy to gusty winds across the region. Temperatures will not drop much and a Fire Weather Watch has been issued for central areas due to the expected combination of low RH, warm temps, and gusty winds. After Sunday, zonal flow that slowly transitions into a weak ridge will keep drier weather in the forecast through most of the week. Relative humidities in the afternoons will be characteristically low for this time of year with teen values expected in central and southern Wyoming. Monday will also need to be watched as gusty winds return and along with the low RH and warm temps will likely elevate fire weather conditions again. By Thursday and Friday the pattern begins to change as an upper trough moves from the west coast eastward into Montana. As this change begins to take place the northern mountains start to see some precipitation in the afternoons again. Also with the trough, models are indication a surface cold front will begin to move into the area by Friday afternoon. Though subject to change this far out, the front looks to be weak and may stall out over the state. Temperatures will be around normal through the period. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Expect isolated to scattered thunderstorms to continue into early evening along and east of the Divide. Will continue to have mention of VCTS in the tafs east of the Divide until between 02Z-03Z time frame. Expect SHRA/TSRA to generally dissipate after 03Z tonight. VFR conditions will continue through the forecast period. Have bumped up winds at most locations after 18Z Sunday due to the approach of a cold front from the west-northwest of the area. Have adjusted wind directions at KCOD and KWRL after 21Z Sunday due to the expected cold front moving through those TAF sites. && .FIRE WEATHER... ...Fire Weather Watch in effect from Sunday afternoon and evening for zones 280, 283 and 288... Scattered thunderstorms will occur across the area this afternoon. Some storms across the north could be strong. This activity will end from southwest to northeast this evening, with storms lasting through midnight over Johnson County. A cold front will move across the area Sunday, ushering in drier air and gusty winds in its wake. Thus, a Fire Weather Watch remains in effect for central zones for Sunday afternoon and evening. Thunderstorms, some of which could be strong, will be possible over zones 280 and 281 late Sunday afternoon. However, most of this activity is expected further east out of the forecast area. && .RIW WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for WYZ280-283-288. && SHORT TERM...LaVoie LONG TERM...Bourque AVIATION...Troutman FIRE WEATHER...LaVoie
Hazardous weather outlook, Aug 10, 2:42 AM MDT, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 242 AM MDT Sat Aug 10 2019 WYZ001>020-022>030-110845- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 242 AM MDT Sat Aug 10 2019 ...Fire Weather Watch for portions of central Wyoming Sunday Afternoon and Evening... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight Scattered afternoon and evening thunderstorms. Strong storms will be possible over northern portions. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday...Elevated to critical fire weather conditions over central and southern areas. Isolated to scattered afternoon and early evening thunderstorms over eastern portions. Some thunderstorms could be strong to possibly severe mainly over Johnson County. Monday through Thursday...Elevated to near-critical fire conditions over central and southern portions. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Aug 10, 2:01 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Riverton WY
201 PM MDT Sat Aug 10 2019
WYZ003-004-102030-
North Big Horn Basin-Cody Foothills-
201 PM MDT Sat Aug 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARK COUNTY UNTIL
230 PM MDT...
At 201 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Meeteetse, moving northeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Meeteetse around 215 PM MDT.
Meeteetse Rim around 220 PM MDT.
Other locations impacted by this storm include Sunshine Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4451 10886 4418 10858 4404 10912 4405 10912
4404 10913 4407 10918 4407 10919 4406 10920
4407 10922 4412 10926 4421 10917 4423 10914
4424 10914
TIME...MOT...LOC 2001Z 241DEG 19KT 4421 10900
HulmeSpecial weather statement, Aug 10, 2:23 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Riverton WY
223 PM MDT Sat Aug 10 2019
WYZ003-004-102100-
North Big Horn Basin-Cody Foothills-
223 PM MDT Sat Aug 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BIG HORN AND EAST
CENTRAL PARK COUNTIES UNTIL 300 PM MDT...
At 222 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cody, moving northeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Powell around 300 PM MDT.
Other locations impacted by this storm include Park County
Fairgrounds and Cody Yellowstone Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4461 10836 4432 10917 4433 10917 4433 10921
4449 10922 4450 10920 4449 10918 4449 10914
4450 10914 4451 10915 4453 10916 4491 10863
TIME...MOT...LOC 2022Z 238DEG 25KT 4452 10899
HulmeSpecial weather statement, Aug 10, 2:29 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Riverton WY
229 PM MDT Sat Aug 10 2019
WYZ030-102100-
East Sweetwater County-
229 PM MDT Sat Aug 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SWEETWATER COUNTY
UNTIL 300 PM MDT...
At 229 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wamsutter, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Wamsutter around 245 PM MDT.
Other locations impacted by this storm include Red Desert.
This includes Interstate 80 between mile markers 164 and 188.
LAT...LON 4159 10815 4173 10820 4189 10778 4166 10766
4166 10793 4161 10793
TIME...MOT...LOC 2029Z 247DEG 14KT 4167 10805
HulmeLocal storm report, Aug 10, 2:32 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
232 PM MDT SAT AUG 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 7 SW CODY 44.45N 109.15W
08/10/2019 M0.25 INCH PARK WY TRAINED SPOTTER
LARGEST STONES AROUND 3/8 INCH SIZE
&&
GSWANSONSpecial weather statement, Aug 10, 2:42 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Riverton WY
242 PM MDT Sat Aug 10 2019
WYZ028-030-102115-
East Sweetwater County-Rock Springs and Green River-
242 PM MDT Sat Aug 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SWEETWATER COUNTY
UNTIL 315 PM MDT...
At 241 PM MDT, Doppler radar was tracking a strong thunderstorm near
Green River, moving northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Rock Springs around 300 PM MDT.
Other locations impacted by this storm include Reliance and
Sweetwater County Fairgrounds.
This includes Interstate 80 between mile markers 86 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4155 10956 4194 10938 4182 10903 4150 10932
4150 10942
TIME...MOT...LOC 2041Z 207DEG 22KT 4158 10941
TroutmanSpecial weather statement, Aug 10, 2:46 PM MDT, 5 minutes before
Special Weather Statement National Weather Service Riverton WY 246 PM MDT Sat Aug 10 2019 WYZ003>006-102115- North Big Horn Basin-Southeast Big Horn Basin-Cody Foothills-Southwest Big Horn Basin- 246 PM MDT Sat Aug 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BIG HORN... NORTHWESTERN WASHAKIE AND EAST CENTRAL PARK COUNTIES UNTIL 315 PM MDT... At 246 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles east of Meeteetse, moving northeast at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Big Horn, northwestern Washakie and east central Park Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4405 10871 4413 10876 4441 10840 4408 10813 TIME...MOT...LOC 2046Z 242DEG 17KT 4414 10857 Hulme
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:34 PM MDT | Special Weather Statement | RIW | Johnson | 26 min |
| Aug 10, 1:22 PM MDT | Special Weather Statement | RIW | Sweetwater | 23 min |
| Aug 10, 1:55 PM MDT | Severe Thunderstorm Warning | RIW | Sweetwater | 33 min |
| Aug 10, 2:01 PM MDT | Special Weather Statement | RIW | 29 min | |
| Aug 10, 2:23 PM MDT | Special Weather Statement | RIW | 37 min | |
| Aug 10, 2:29 PM MDT | Special Weather Statement | RIW | 31 min | |
| Aug 10, 2:42 PM MDT | Special Weather Statement | RIW | Sweetwater | 33 min |
| Aug 10, 2:46 PM MDT | Special Weather Statement | RIW | Big Horn | 29 min |
| Aug 10, 2:58 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Washakie | 47 min |
| Aug 10, 3:02 PM MDT | Special Weather Statement | RIW | 28 min | |
| Aug 10, 3:33 PM MDT | Special Weather Statement | RIW | Hot Springs | 27 min |
| Aug 10, 3:43 PM MDT | Special Weather Statement | RIW | Big Horn | 32 min |
| Aug 10, 3:48 PM MDT | Special Weather Statement | RIW | Fremont | 27 min |
| Aug 10, 4:05 PM MDT | Special Weather Statement | RIW | Johnson | 55 min |
| Aug 10, 4:18 PM MDT | Special Weather Statement | RIW | Big Horn | 27 min |
| Aug 10, 4:22 PM MDT | Special Weather Statement | RIW | Hot Springs | 23 min |
| Aug 10, 5:37 PM MDT | Special Weather Statement | RIW | Johnson | 23 min |
Nearby
Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.